MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the wire connected to the handle of the forceps broke off.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause was not identified; however, based on the results of the investigation, the probable cause of the malfunction would likely be that the operation wire was damaged or became detached from the operation wire fixing hole of the cup due to a strong load exceeding the bearing strength, potentially caused by the endoscope being angled tightly and the biopsy forceps being pulled out vigorously.The event can be prevented by following the instructions for use which state: ¿ never use excessive force to open or close the cups.This could damage the instrument.¿ if the manipulation wire becomes detached from the cups, immediately stop using the instrument.With the wire detached, you may feel little or no resistance when moving the slider, and your impression of the manipulation of the instrument may differ significantly from what is actually taking place.If you notice any major changes in manipulation, check whether or not the wire has become detached from the cups.·if the manipulation wire becomes detached while the biopsy forceps are inserted in the endoscope, first move the slider all the way in the proximal direction in order that the cups may come as close to the distal end of the endoscope as possible.Then, withdraw the biopsy forceps and the endoscope together from the patient¿s body with extreme care to avoid causing patient injury.At the same time, make sure that no part of the manipulation wire has fallen into the patient¿s body.¿ do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19688499
Report Number9614641-2024-01387
Device Sequence Number15486585
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-231D
Device Lot Number3YT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown